Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Lutera, frequent periods, weight gained. Is weight loss possible after stopping lutera?

Hello, my name is Sophie. I have been taking Lutera, because I have been having periods too frequently, and I needed to take it to get back on track, I guess. Today was my last day taking Lutera, but as said in the side effects, weight gain was one of them, which I am not happy about. I have gained a whopping 8 pounds in just a month of taking it. I used to weigh 116, and now I weight 124. I am very upset about this, and I was wondering if I would start losing weight, since I am done taking the drug .
Asked On : Thu, 10 May 2012
Answers:  1 Views:  404
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Sophie,
Welcome to healthcaremagic.
Tablet Lutera is the combination of female sex hormones that is primarily used as a contraceptive pill but can be used for control of irregular periods.
Under the supplementation of the female sex hormons the abnormal hormonal levels get smoothened and the menses become regular.
These medicines have lots of side effects like weight gain, mood changes, migraine, hypertension etc.
The gained weight will decrease after you stop this medicine but to reduce it to the previous levels you need to cut down on the diets and do regular exercises for quite some time.
I hope the advice will be fo helpful for you.
Take care.
Answered: Tue, 29 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor